California, 2004Hail in California, September 9, 2004
September 9, 2004 · NWS SGX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 9, 9:00 AM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 9, 9:00 AM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PDT THU SEP 9 2004
.SYNOPSIS...UPPER LEVEL HIGH PRESSURE WILL CONTINUE WARM WEATHER INTO
THE END OF THE WEEK. MOISTURE IN SOUTH FLOW ALOFT WILL BRING A
CHANCE OF SHOWERS OR THUNDERSTORMS TODAY MAINLY IN THE MOUNTAINS AND
DESERTS. THE CHANCE OF PRECIPITATION WILL DECREASE FRIDAY AND
SATURDAY. A SHALLOW MARINE LAYER WILL BRING PATCHY COASTAL FOG IN
THE NIGHTS AND MORNINGS. LOW PRESSURE ALOFT WILL BRING COOLER
WEATHER AND MORE EXTENSIVE COASTAL CLOUDS EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
ISSUED A FLASH FLOOD WATCH ALTHOUGH CONDITIONS FOR FLASH FLOODING
TODAY ARE VERY MARGINAL. UPPER LEVEL WINDS WOULD TEND TO SHEAR OFF
TSTORMS OR SHOVE THEM ALONG RAPIDLY ENOUGH TO NOT DUMP RAIN TOO LONG
IN ONE PLACE. BUT MOISTURE IS RATHER COPIOUS AND DEEP TODAY. THE
WATCH WILL COVER ALL THE BIG MTNS AND DESERTS UNTIL 7 PM. UPDATED
ONCE AGAIN THE ZFPSGX...HWOSGX...AND ESFSGX PRODUCTS TO ACCOUNT FOR
THE FLASH FLOOD WATCH.
AN EAST-WEST BAND OF LIGHT SHOWERS WAS MOVING NORTH THROUGH THE
REGION...BUT STILL NOTHING MEASURABLE HAS RECORDED THIS MORNING.
SHORT TERM FORECASTS ARE COVERING THE DETAILS. MORE CLEAR SKIES
BEHIND THIS BAND OF LIGHT SHOWERS WILL CONTRIBUTE TO DIURNAL SURFACE
HEATING WHICH MAY CONTRIBUTE TO CONVECTION CONFINED MAINLY TO THE
MTNS AND DESERTS. ENOUGH MOISTURE SLOSHES AROUND THE REGION THROUGH
FRI SO THAT CHANCES OF PRECIP WILL NOT ENTIRELY GO AWAY OVERNIGHT.
BUT THE DEPTH AND SATURATION OF MOISTURE WILL DECREASE FRI SO DO NOT
EXPECT WIDESPREAD SHOWERS THEN. THE UPPER HIGH BEGINS TO BREAK DOWN
A LITTLE ON SAT WHEN A WEAK SHORTWAVE MOVES THROUGH CENTRAL CA. IT
MAY BE ENOUGH TO PRODUCE A FEW SHOWERS...THIS TIME MORE LIKELY IN
THE NORTHERN ZONES. A LARGE UPPER LOW WILL SLOWLY SAG SOUTHWARD IN
THE WESTERN U.S. EARLY NEXT WEEK. THIS WILL BRING DRY WESTERLY FLOW
AND SWEEP AWAY THE MOISTURE. IT WILL ALSO BRING COOLER AIR AND ALLOW
THE MARINE LAYER TO DEEPEN. SO COOLER WEATHER WITH MORE EXTENSIVE
COASTAL CLOUDS STARTING EARLY NEXT WEEK.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH...LAXFFASGX.
HAZARDOUS WEATHER OUTLOOK...LAXHWOSGX.
&&
MM
Hazardous weather outlook, Sep 9, 9:05 AM PST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
1005 AM PDT THU SEP 9 2004
CAZ055>058-060>062-101300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
1005 AM PDT THU SEP 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.
.DAY ONE... TODAY THROUGH TONIGHT.
MOISTURE IN SOUTH FLOW ALOFT WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS MAINLY TO THE MOUNTAINS AND DESERTS. DUE TO THIS WEATHER
PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS ARE IN EFFECT...
FLOOD WATCH FOR FLASH FLOODING UNTIL 700 PM TONIGHT.
REFER TO LAXFFASGX WGUS66 KSGX FOR DETAILS.
REFER TO LAXESFSGX FGUS76 KSGX FOR DETAILS.
.DAYS TWO THROUGH SEVEN... FRIDAY. THROUGH WEDNESDAY.
MOISTURE IN SOUTH FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS MAINLY TO THE MOUNTAINS AND DESERTS. DUE TO THIS WEATHER
PATTERN...THE FOLLOWING HAZARDOUS WEATHER EVENTS COULD OCCUR...
POSSIBLE THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL...
STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING...
AND INCREASED FIRE WEATHER HAZARD DUE TO DRY LIGHTNING...
FOR SAN BERNARDINO COUNTY MOUNTAINS...
RIVERSIDE COUNTY MOUNTAINS...
SAN DIEGO COUNTY MOUNTAINS...
FRIDAY AND SATURDAY.
CAZ042-043-048-050-057-101300-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1005 AM PDT THU SEP 9 2004
.DAY ONE... TODAY THROUGH TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN... FRIDAY. THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MM
Hail, Riverside
- When
- September 9, 1:20 PM PST to 1:30 PM PST
- Where
- Riverside County, Pine Cove
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.750, -116.733
Hail 3/4 inch in diameter fell on Pine Cove during a heavy monsoon thunderstorm.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in New York, September 9 to 11, 20041 death · $3.7 million · 10 events
- Flash Flood in Pennsylvania, September 9, 2004$5.6 million · 1 event
- Flooding in Florida, September 9 to 30, 2004$4.8 million · 3 events
- Flash Flood in New York, September 9, 2004$3.0 million · 1 event
- Flood in Pennsylvania, September 9 to 11, 2004$2.0 million · 1 event
- Strong Wind in Ohio, September 9, 2004$525,000 · 7 events
- Flood in Ohio, September 9 to 10, 2004$500,000 · 1 event
- Flood in New York, September 9 to 10, 2004$500,000 · 1 event
- Flood in Ohio, September 9, 2004$300,000 · 1 event
- Flood in Ohio, September 9 to 10, 2004$250,000 · 1 event
- Flood in New York, September 9, 2004$200,000 · 1 event
- Strong Wind in Pennsylvania, September 9, 2004$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5422706.